Sirolimus-Induced Hepatitis in Two Patients with Hyperinsulinemic Hypoglycemia

2.50
Hdl Handle:
http://hdl.handle.net/11287/620915
Title:
Sirolimus-Induced Hepatitis in Two Patients with Hyperinsulinemic Hypoglycemia
Authors:
Haliloğlu, B.; Tüzün, H.; Flanagan, S. E.; Çelik, M.; Kaya, A.; Ellard, Sian ( 0000-0002-7620-5526 ) ; Özbek, M. N.
Abstract:
Sirolimus has been reported to be effective in the treatment of the diffuse form of congenital hyperinsulinism (CHI), unresponsive to diazoxide and octreotide, without causing severe side effects. Two newborns with CHI due to homozygous ABCC8 gene mutations were started on sirolimus aged 21 and 17 days, due to lack of response to medical treatment. A good response to sirolimus was observed. At follow-up after ten and two months of treatment, liver enzymes were found to be increased [serum sirolimus level 1.4 ng/mL (normal range: 5-15), aspartate aminotransferase (AST): 298U/L, alanine aminotransferase (ALT): 302U/L and serum sirolimus level: 9.9 ng/mL, AST: 261U/L, ALT: 275U/L, respectively]. In Case 1, discontinuation of the drug resulted in normalization of liver enzymes within three days. Two days after normalization, sirolimus was restarted at a lower dose, which resulted in a repeated increase in transferases. In Case 2, a reduction of sirolimus dose caused normalization of liver enzymes within ten days. When the dose was increased, enzymes increased within three days. Sirolimus was discontinued in both cases. The rapid normalization of liver enzyme levels after sirolimus withdrawal or dose reduction; elevation of transaminases after restart or dose increase and rapid normalization after sirolimus withdrawal were findings strongly suggestive of sirolimus-induced hepatitis. To the best of our knowledge, this is the first report of sirolimus-induced hepatitis in CHI. Sirolimus is a promising drug for CHI patients who are unresponsive to medical treatment, but physicians should be vigilant for adverse effects on liver function.
Citation:
Sirolimus-Induced Hepatitis in Two Patients with Hyperinsulinemic Hypoglycemia 2018, 10 (3):279-283 J Clin Res Pediatr Endocrinol
Publisher:
Galenos
Journal:
Journal of clinical research in pediatric endocrinology
Issue Date:
Jul-2018
URI:
http://hdl.handle.net/11287/620915
DOI:
10.4274/jcrpe.5335
PubMed ID:
29217498
Additional Links:
https://doi.org/10.4274/jcrpe.5335
Note:
This article is freely available online via Open Access.
Type:
Case Report
Language:
en
ISSN:
1308-5735
Appears in Collections:
Molecular Genetics; 2018 RD&E publications

Full metadata record

DC FieldValue Language
dc.contributor.authorHaliloğlu, B.en
dc.contributor.authorTüzün, H.en
dc.contributor.authorFlanagan, S. E.en
dc.contributor.authorÇelik, M.en
dc.contributor.authorKaya, A.en
dc.contributor.authorEllard, Sianen
dc.contributor.authorÖzbek, M. N.en
dc.date.accessioned2018-11-16T12:04:23Z-
dc.date.available2018-11-16T12:04:23Z-
dc.date.issued2018-07-
dc.identifier.citationSirolimus-Induced Hepatitis in Two Patients with Hyperinsulinemic Hypoglycemia 2018, 10 (3):279-283 J Clin Res Pediatr Endocrinolen
dc.identifier.issn1308-5735-
dc.identifier.pmid29217498-
dc.identifier.doi10.4274/jcrpe.5335-
dc.identifier.urihttp://hdl.handle.net/11287/620915-
dc.description.abstractSirolimus has been reported to be effective in the treatment of the diffuse form of congenital hyperinsulinism (CHI), unresponsive to diazoxide and octreotide, without causing severe side effects. Two newborns with CHI due to homozygous ABCC8 gene mutations were started on sirolimus aged 21 and 17 days, due to lack of response to medical treatment. A good response to sirolimus was observed. At follow-up after ten and two months of treatment, liver enzymes were found to be increased [serum sirolimus level 1.4 ng/mL (normal range: 5-15), aspartate aminotransferase (AST): 298U/L, alanine aminotransferase (ALT): 302U/L and serum sirolimus level: 9.9 ng/mL, AST: 261U/L, ALT: 275U/L, respectively]. In Case 1, discontinuation of the drug resulted in normalization of liver enzymes within three days. Two days after normalization, sirolimus was restarted at a lower dose, which resulted in a repeated increase in transferases. In Case 2, a reduction of sirolimus dose caused normalization of liver enzymes within ten days. When the dose was increased, enzymes increased within three days. Sirolimus was discontinued in both cases. The rapid normalization of liver enzyme levels after sirolimus withdrawal or dose reduction; elevation of transaminases after restart or dose increase and rapid normalization after sirolimus withdrawal were findings strongly suggestive of sirolimus-induced hepatitis. To the best of our knowledge, this is the first report of sirolimus-induced hepatitis in CHI. Sirolimus is a promising drug for CHI patients who are unresponsive to medical treatment, but physicians should be vigilant for adverse effects on liver function.en
dc.language.isoenen
dc.publisherGalenosen
dc.relation.urlhttps://doi.org/10.4274/jcrpe.5335en
dc.rightsArchived with thanks to Journal of clinical research in pediatric endocrinologyen
dc.subjectWessex Classification Subject Headings::Oncology. Pathology.::Geneticsen
dc.subject.meshChemical and Drug Induced Liver Injury-
dc.subject.meshCongenital Hyperinsulinism-
dc.subject.meshFemale-
dc.subject.meshHumans-
dc.subject.meshImmunosuppressive Agents-
dc.subject.meshInfant, Newborn-
dc.subject.meshSirolimus-
dc.subject.meshSulfonylurea Receptors-
dc.titleSirolimus-Induced Hepatitis in Two Patients with Hyperinsulinemic Hypoglycemiaen
dc.typeCase Reporten
dc.identifier.journalJournal of clinical research in pediatric endocrinologyen
dc.description.noteThis article is freely available online via Open Access.en
dc.type.versionPublisheden
All Items in RD&E Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.